Doctor insights on:
Antacid Tablet Medication
Depends on…: Frequency & severity of symptoms: mild, occasional heartburn can be relieved by otc antacids (tums/rolaids/mylanta/gaviscon). More frequent/severe may require otc h2 acid blocker (zantac/axid/tagamet/pepcid). Severe/frequent symptoms: try otc/rx ppi (prilosec/prevacid/protonix). Dietary changes help, too: no caffeine/soda, fried/fatty foods, spicy foods, onions, acidic foods (tomatoes, lemon, lime. ...Read more
Depends: On what kind. The most common, ppis, like prilosec, inhibit acid release from the stomach cells. There are serious side effects though! ...Read more
Medication Storage: Medications should not be left in direct sunlight or exposed to extreme temperatures. As long as medication is left in a sealed container, and has not passed its expiration date, is in temperature-controlled storage, and has not been left in direct sunlight, there should not be any problem. ...Read more
Which heart medication (s)?
In general shouldn't be a problem but need to know specifics. ...Read more
Depends on the cause: It will only help if the cramps are due to increased acid in the somach as in gastritis, and may give temporary relief if it is due to peptic ulcers. But cramps can be caused due to many other conditions in intestines, pancreas, gall bladder, appendix, etc. And antacids will not help. ...Read more
Unlikely But: Antacids will only help if the cramps are due to too much acid in the stomach like gastritis or if there is acid reflu. The cramps in abdomen can be caused from many other conditions in intestines, pancreas, gall bladder, female pelvic organs, appendix etc, and antacids will do nothing to stop these cramps. You can try anatacids and if you don't feel better, see your doctor to find the cause and properrx. ...Read more
Depends on which med: Some heart meds may not be absorbed as well if certain antacids are taken within a couple hours of taking the heart med. Tums, Maalox and Mylanta are the common ones that can do this. The pharmacist can tell you if it's a problem with your meds. Meds for stomach acid like Zantac, (ranitidine) Pepcid, etc usually do not interact with heart meds. ...Read more
What number of antacid tablets should you give him if you want to neutralize all his stomach acid?
This appears to be: ..a question aimed at a particular provider who previously offered advice. This forum however does not support such a conversation tree. We have no way of knowing who "he" is to whom you refer (e.g. pediatric, middle-age, elderly) or what may be his co-morbidities and current medications that may be adversely affected by antacids. Will need some background to help-- ...Read more
Not really: Antiacids, can actually delay digestion, as acid helps to break down food and nutritents. ...Read more
Generally, yes: Generally, there should be no problem combining antacids and sleeeping pills. ...Read more
Could you tell me if talc causes cancer, why is it that it is found in antacid tablets and makeup?
I am experiencing chest pain or discomfort (better by: antacid medications) (side: both) (severity: mild) (quality: sensation of pressure or heavi...
Chest distress: These symptoms can indicate mild inflammation of the esophagus, esophageal motility disorder or hiatal hernia. A gastroenterologist is best qualified to evaluate and advise you about diagnosis, dietary advice or advisability of undergoing any diagnostic procedures like barium swallow, gastroscopy or chest X-Ray. ...Read more
Upper right side Gnawing abdominal colicy pain not relieved by antacids or medication worth a trip to a&e?
Right side abd pain: Several possibilities. One possible cause could be gall bladder disease with gall bladder stones. You should call your doctor for a checkup. ...Read more
Abdominal discomfort: It is unusual for over-the-counter antacids to cause abdominal pain. It would probably be more likely that the discomfort is baseline pain, which caused you to take the antacid in the first place, and that the antacid was just not successful in treating it. If your symptoms persist, you should see your doctor. ...Read more
Feel sick to my stomach every time I eat meat even taking antacids as well as stomach - coating medication?
Get evaluated please: It's normal to be concerned about your health, and to worry why you feel bad. The possibilities are numerous--ranging from acid reflux (i.e., heartburn) or a peptic ulcer to pancreatic or biliary disease & even stress. Alarm signs include weight loss, bleeding, recurrent vomiting, significant tenderness. Whatever the cause, you're appropriately anxious about it and should seek help from a doctor. ...Read more
I am experiencing chest tightness, chest pain or discomfort (quality: feels sharp or stabbing) (better by: antacid medications) (side: both) (severit?
Question cut off: Please resubmit and include pertinent info and specific question. ...Read more
Can antacid medication like Tums (calcium carbonate) damage your stomach if your stomach is not having any high level of acidity in the stomach?
Not likely: You would have to take a lot of Tums (calcium carbonate) to cause any problems...And that would be because of the calcium, not the low acid. ...Read more
I am experiencing chest pain or discomfort (better by: anti-inflammatory medication, antacids, rest) (quality: burning or stinging) (side: left) (...
A little too vague: It sounds like you might have GERD (gastro-esophageal reflux) wherein some of your stomach contents goes back up into your esophagus. The laymen's term for it is "heartburn" though it has nothing to do with the heart. Simplest way to confirm that is to get a bottle of a liquid antacid and gulp it down (1 -2 capfulls) as soon as it happens again and if U get almost immediate relief, voila. ...Read more
Is liquid antacid like: Maalox, or Mylanta, better than antacid tablets like: Rolaids, or Tums (calcium carbonate)?
Maalox or mylanta: May work faster than rolaids or tums, (calcium carbonate)but other that little difference ...Read more
Stomach is hard and pain at top of stomach. Feel nauseaus. Had it for 3 days. Indigestion and antacid tablets providing no relief. What could this be?
Stomach: Hard to tell but if its been going on for three days and there is pain and hardness of the stomach you should go to the emergency room ...Read more
I am experiencing irregular heartbeat, arm pain and chest pain or discomfort (better by: antacid medications, rest) (side: left) (severity: mild) for around a week.?
I am experiencing chest pain or discomfort (worsened by: after deep breaths, after trauma, after sudden movements, applying pressure on the chest, bending forward) (quality: sensation of tearing pain) (severity: moderate) (better by: antacid medications,
Chest pain: If you have chest discomfort which lasts for more than a few minutes and is concerning to you, you should seek immediate medical attention. There are many causes of chest pain and some are not serious but coronary syndromes and pulmonary emboli can be fatal so please get checked out right away. ...Read more
I am experiencing chest pain or discomfort (better by: anti-inflammatory medication, antacids) (quality: burning or stinging) (side: left) (worsened by: pressing on chest, taking deep breaths) (severity: mild), feeling anxious (worsened by: emotional str
I've been waking up early for work and I can't get passed my stomach ache that lessens throughout the day but if I take antacid tablets it gets worse.
See: A doctor and get examinedGet a more detailed answer ›
What to do if I am taking cipro (ciprofloxacin) 500mg and it says not to take antacids, iron or vitamins, do you think its okay to take nght time sleep aid with this medication?
Cipro (ciprofloxacin) & sleep aid?: Well, it says no antacids, iron, or vitamins. While you don't specify which sleep aid you take, it's unlikely to contain antacids, iron, or vitamins. To be certain, however, check the label of your sleep aid & obtain the name or active ingredient & ring ur pharmacist and/or MD. Always tell each of ur prescribers all meds ur taking, including over the counter meds/supplements for proper counsel! :) ...Read more